Thunderstorm Wind, Thayer
- When
- August 6, 2:15 PM CST
- Where
- Thayer County, Hubbell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 40.017, -97.500
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 6, 2:54 AM CST, 11 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 354 AM CDT SUN AUG 6 2006 .DISCUSSION...LATEST OBJECTIVE SURFACE ANALYSIS SHOWS A SLOW MOVING COLD FRONT STRETCHING FROM NORTHWEST KANSAS INTO WESTERN IOWA. PRESSURE TRENDS ON EITHER SIDE OF THE FRONT ARE NEAR ZERO INDICATING THE FRONT SHOULD BE GETTING CLOSE TO STALLING. UPPER AIR DATA IN COMBINATION WITH WATER VAPOR IMAGERY CONTINUES TO SHOW A AN UPPER HIGH POSITIONED FROM THE SOUTHERN PLAINS INTO THE SOUTHEAST CONUS WHILE A PROGRESSIVE NORTHERN STREAM FLOW CONTINUES TO RIPPLE ALONG THE CANADIAN BORDER. THIS UPPER PATTERN IS ALLOWING A GOOD MONSOONAL FLOW OF TROPICAL MOISTURE TO STREAM NORTH ON THE BACK SIDE OF THE HIGH FROM WESTERN MEXICO INTO THE CENTRAL PLAINS. SEVERAL SMALL BUT POTENT WAVES CAN BE SEEN EMBEDDED WITHIN THIS FLOW WITH THE MOST NOTABLE SITTING FROM NORTHERN COLORADO INTO NORTHERN KANSAS. THIS WAVE APPEARS TO BE THE TRIGGER KEEPING CONVECTION GOING NORTH OF THE BOUNDARY ACROSS SOUTH CENTRAL NEBRASKA. EXPECTING THE FRONT TO COMPLETELY STALL SOMEWHERE ACROSS NORTHERN KANSAS THIS MORNING AS IT BEGINS TO MOVE AWAY FROM THE NORTHERN STREAM AND UNDER THE UPPER RIDGE. FIRST QUESTION FOR THE DAY BECOMES HOW MUCH CONVECTION LINGERS INTO THE MORNING HOURS AS THE AFOREMENTIONED WAVE SLIDES NORTH ACROSS THE AREA. BEST GUESS AT THIS POINT IS THAT EXISTING LINE OF CONVECTION FROM YORK TO ALMA WILL STILL BE IN PLACE BY SUNRISE BUT SHOULD FADE AWAY BY MID TO LATE MORNING. FOR THE REMAINDER OF THE DAY...THE STALLED FRONT WILL PRODUCE A HEALTHY NORTH TO SOUTH TEMPERATURE GRADIENT FROM SOUTH CENTRAL NEBRASKA INTO NORTH CENTRAL KANSAS. WILL AIM FOR HIGHS AROUND 100 NEAR OSBORNE AND BELOIT...TO THE UPPER 80S NEAR ORD. PRECIP CHANCES SHOULD START TO RAMP UP PRIMARILY ALONG AND NORTH OF THE FRONT BY LATE AFTERNOON TO THE EVENING AS HEATING WEAKENS THE CAP. THE DEEP LAYER SHEAR WILL BE RATHER WEAK...EVEN NORTH OF THE BOUNDARY...BUT IT CANNOT RULE OUT AN ISOLATED SEVERE EVENT. SEVERAL QUESTIONS THEN EXIST FOR THE AREA ON MONDAY AS BOTH THE GFS AND NAM ATTEMPT TO PRODUCE A LARGE COLD POOL FROM CONVECTION TONIGHT AND IN THE PROCESS PUSH THE COLD FRONT EVEN FURTHER SOUTH. THE MODELS THEN ATTEMPT TO KEEP GENERATING PRECIP OVER THIS BOUNDARY THROUGH THE DAY ACROSS THE FORECAST AREA. THE PROBLEM WITH THIS APPROACH IS THAT THE UPPER HIGH BEGINS TO BUILD INTO THE REGION WITH HEIGHTS INCREASING DURING THIS TIME FRAME. EXPECT THAT ANY BOUNDARY PUSHED SOUTH WILL LIKELY BE VERY SHALLOW AND BECOME MIXED COMPLETELY OUT BY LATE MORNING. THE LATEST ECMWF AND CANADIAN MODELS SUPPORT THIS IDEA AND WILL LEAN MORE TOWARD THEM FOR MONDAY INTO TUESDAY. BASED ON THIS PREMISE EXPECT WHAT EVER FRONT STILL EXISTS BY MONDAY MORNING TO BEGIN LIFTING BACK NORTHEAST ACROSS THE REGION WITH A SLIGHT CHANCE OF SOME SHOWERS AND THUNDERSTORMS DURING THE DAY. HOWEVER...THIS SHOULD LEAVE THE AREA GENERALLY DRY FOR THE LATE OVERNIGHT HOURS INTO TUESDAY AS THE FRONT LIFTS NORTH OF THE AREA. THIS WILL SET THE STAGE FOR A WARMER DAY ON TUESDAY WITH HIGH TEMPERATURES CLIMBING BACK INTO THE 90S TO NEAR 100 OVER THE ENTIRE FORECAST AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1144 AM CDT SUN AUG 6 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1144 AM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA THROUGH TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 80. DAMAGING WINDS UP TO 70 MPH WILL BE THE PRIMARY HAZARD...HOWEVER A FEW STORMS MAY PRODUCE UP TO NICKEL SIZED HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY INTO MONDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK AREA SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 9 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 206 PM CDT SUN AUG 6 2006 KSZ006-007-061930- JEWELL-SMITH- 206 PM CDT SUN AUG 6 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR JEWELL AND SMITH COUNTIES... AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ESBON TO 7 MILES SOUTH OF LEBANON TO PORTIS...AND MOVING EAST AT 15 MPH. * THUNDERSTORMS WILL BE NEAR... BURR OAK BY 225 PM CDT IONIA BY 230 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KB
The Grand Island radar (KUEX), 87 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528985.